Jump to content
Sign in to follow this  
RDM

Please Help, Need Answers Re: Tremors/shaking 20Mg Lexapro

Recommended Posts

Hello, I was wondering if someone, ANYONE, could help me please.

 

I was switched to Lexapro in September after being on Brintellix since May for GAD/Depression. First with 5MG then to 10MG then to 20MG after a month. Some time later (maybe 6-8 weeks), I started having tremors in my legs which has now spread to my trunk and arms, even speaking making my voice fluctuate. When I sit or lay down it's fine, but as soon as I move around it starts. Also dizziness started too.

 

My question is this. Can it be Lexapro? Everyone says I'm crazy to think that I'm the 2% which it adversely affects. And my axiety has increased to where I feel wired all day and these other symptoms make it seem like it could be the Lexapro. Dr. keeps saying it is all anxiety but I don't believe it.

 

I have read that SSRI's can cause tremors. This is really affecting me as I cannot stand for more than 5-10 minutes at a time. My Dr. gave me inderal to take but it has done nothing.

 

Also, have this general all over bad feeling. Was thinking of going to ER but I don't know what they would do.

 

Any insight would be helpful please. I have no one else to turn to or talk to about it. I want to stop it and see if tremors go away but not sure if that's a good idea.

 

Thanks.

 

RDM

Share this post


Link to post
Share on other sites

Hi RDM,

 

     I am so sorry this is happening to you.  How awful and how terrifying! 

 

     If what is happening to you happened to me, I would go the the ER.  I might even call an ambulance.  This is not "advice" though.  I am not you nor am I a medical professional of any kind. 

 

     As to Lexapro, the only side effect I experienced was insomnia and the medication worked very well after about 4-5 weeks in reducing my depression, GAD and panic attacks.  Tremors sound very scary.  

 

     You are a good person stricken with some awful illnesses that you do not deserve.  The illnesses victimize you but you are also the victim of the side effects of the medicine if that is what is causing all this. 

 

     I feel worse than useless in what I have said to you.  I am not an authority on anything really and cannot give advice.  Hopefully someone else here will have better words for you.  Please lean on us here during this terrifying situation if it helps.  It is terrible to be all alone with scary and painful things.  So sorry I cannot be really helpful to you.  You are in my thoughts and prayers.  Do you want to talk so more about this?

 

Respectfully, Epictetus

Share this post


Link to post
Share on other sites

Hi RDM....

I experienced the same thing last year when I started this...Here are some thoughts for you to ponder:

 

1. try taking a benzo, just a test. if the tremors go away, it is from the anxiety.

2. I'd get some blood test done. it turned out that I was low on Magnesium which caused the muscle twitches

3. If you get dizzy/vomiting, shaking, I'd go to ER...You never know...i.e the dose is too high...etc.

 

You don't mention how long have you had the tremmors.

And can you explain them? Mine were more like vibrations (think of a phone vibrating). Many times I thought my phone was vibrating.

Also, I had (still experience them sometimes) muscle twitches. Sometimes in my legs, then arms...all over the body.

 

i hope this helped!

 

I.

Share this post


Link to post
Share on other sites

Hi I,

 

Thanks for the reply.

 

I have had blood work done. Everything was good except vitamin D. I am taking a once a week super dose for 10 weeks.

 

I have had an MRI done as well, when I got Tinnitus which is what started all this. No tumors.

 

I have had the tremors for a few months now approximately maybe 6 weeks after I started taking it.

 

Explaining them. Well it's hard but, shaky sensations. Like trembling. If I stand its 100x worse. But in my arms all the time now where before it wasn't.

Also feels like gravity is 100x more on me too. When I walk it's like my legs are in quicksand. I don't know what to make out of it all. No one understands or believes me.

 

Thing is, it startes immediately when my feet hit the floor in the AM. Only time I don't feel it is when I go to bed.

 

I talked Dr. into lowering dose from 20 to 10 but it will take a week or two (1/4 every 4 days). I still think it's the LP but the only way to be sure is to stop it?

 

I can't take much more of it I know that. I'm at my wits end.

 

Thanks again.

Share this post


Link to post
Share on other sites

Hello, I was wondering if someone, ANYONE, could help me please.

 

I was switched to Lexapro in September after being on Brintellix since May for GAD/Depression. First with 5MG then to 10MG then to 20MG after a month. Some time later (maybe 6-8 weeks), I started having tremors in my legs which has now spread to my trunk and arms, even speaking making my voice fluctuate. When I sit or lay down it's fine, but as soon as I move around it starts. Also dizziness started too.

 

My question is this. Can it be Lexapro? Everyone says I'm crazy to think that I'm the 2% which it adversely affects. And my axiety has increased to where I feel wired all day and these other symptoms make it seem like it could be the Lexapro. Dr. keeps saying it is all anxiety but I don't believe it.

 

I have read that SSRI's can cause tremors. This is really affecting me as I cannot stand for more than 5-10 minutes at a time. My Dr. gave me inderal to take but it has done nothing.

 

Also, have this general all over bad feeling. Was thinking of going to ER but I don't know what they would do.

 

Any insight would be helpful please. I have no one else to turn to or talk to about it. I want to stop it and see if tremors go away but not sure if that's a good idea.

 

Thanks.

 

RDM

 

I never classified them as tremors but my hands would shake and my legs twitched for a couple months after I started Lexapro 20mg. I've been on it since February and they have stopped but they were so bad at one point that a remote went flying out of my hand when I was holding it. 

 

Good luck!! 

Share this post


Link to post
Share on other sites

Well my only fear is that I have something like MS, ALS, FIBROMYALGIA or something to that effect then. Why else would I be shaking? My voice is even shaky, legs are heavy and can't really walk right.

 

These seem to be signs of something really bad. My family thinks I am crazy, but just because I have anxiety/depression doesn't mean I could have something else does it? I mean I can't seem to stand for

more than 5-10 minutes without trembling in my legs so bad that I have to sit. And as mentioned, my voice flutters as well.

 

I just can't seem to think it's all anxiety related? Especially on Lexapro, UNLESS it's causing it? It's the only thing I can think of. I cut down to 15MG the last week but not sure how low to go or get off it completely.

 

Between the shaking and heaviness I feel, I don't know what the heck else it could be.

 

Thanks...

Share this post


Link to post
Share on other sites

Hey RDM,

You could be having a bad reaction to the drug. Since the symptoms came on after you started taking it that seems like a good possibility. Sorry your doctor is dismissing your request for help with "Oh, it's just anxiety." If the lex were working for you properly it would be lessening your anxiety after 3 months, not making it worse. Indeed, it could be something else causing the tremors. In either case, if your doc isn't recommending any changes ask for a second opinion, even if it's him/her consulting with a colleague. This sounds very disruptive to your life and you deserve help and answers.   

Share this post


Link to post
Share on other sites

I never had RLS, tremors, leg spasms or whatever you wanna call it... Until I started Lexapro 10mg. I even got switched to Celexa 20mg because of the RLS and a major case of insomnia. Even while taking the Celexa, I still have RLS and insomnia. 

I read that one reason could be that you don't have enough magnesium in your system, so I'll be trying this tomorrow night. They recommend taking 500mg Calcium Citrate and around 300-330mg of magnesium at bedtime and it's supposed to relax the muscles and help you fall asleep. I sure hope it works cause I can't go without sleep..

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...